Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Mar 21, 2012, 5:13 PM EDT for City of Emporia, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 21, 2012, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
County City of Emporia, VA
The radar
The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WWUS81 KAKQ 212113
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT WED MAR 21 2012
VAZ079-080-087-088-212215-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
513 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORMS OVER NORTHERN GREENSVILLE AND BRUNSWICK
COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM OVER NORTHERN GREENSVILLE AND
NORTHEAST BRUNSWICK COUNTIES MOVING WEST AT AROUND 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CALLAVILLE AT 515 PM
EDT...WARFIELD AT 530 PM EDT...RAWLINGS AT 535 PM EDT.
WIND GUSTS TO 35 MPH...HEAVY RAIN...SMALL HAIL AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3684 7783 3696 7782 3696 7765 3690 7746
3676 7753
$$
JFOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 4:01 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 21, 4:01 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT WED MAR 21 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING...BECOMING FOCUSED IN SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA OVERNIGHT. SLIGHTLY DRIER AIR WILL OVERSPREAD THE REGION THURSDAY AND FRIDAY...ALONG WITH VERY WARM TEMPERATURES. A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AN UPPER LEVEL LOW CONTINUES TO ROTATE DIRECTLY OVER THE MID ATLANTIC REGION THIS AFTERNOON AND WILL SLOWLY SHIFT SOUTHWARD TONIGHT. THE BEST FOCUS FOR THUNDERSTORMS/CONVECTIVE ACTIVITY SO FAR TODAY HAS BEEN NEAR THE BASE OF THE DRY SLOT SEEN ON WATER VAPOR IMAGERY...WITH A SECONDARY FOCUS LOCATED WITH THE CENTER OF THE CIRCULATION OVER NORTH CENTRAL VA. MEANWHILE...ABUNDANT LOW-LEVEL MOISTURE AND DAYTIME HEATING HAVE WORKED IN TANDEM TO RESULT IN PLENTY OF CUMULUS ACROSS THE REGION. ADDITIONALLY...THE COLD POOL ALOFT WILL FURTHER DESTABILIZE THE ATMOSPHERE AND SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS A RESULT. OVERALL FLOW IS WEAK AGAIN TODAY...WHICH SETS THE STAGE FOR VERY SLOW-MOVING STORMS THAT CAN PRODUCE HEAVY RAINFALL OF 0.25 INCHES AND UP OVER A PROLONGED PERIOD OF TIME. THE THREAT FOR SEVERE WEATHER CONTINUES TO BE RATHER LIMITED DUE TO THE WEAK FLOW ALOFT/LOW SHEAR...HOWEVER THE UPPER COLD POOL SHOULD ACT TO SUPPORT A MARGINAL HAIL THREAT IN ADDITION TO LOCALLY HEAVY RAIN/MINOR FLOODING DUE TO THE SLOW-MOVING NATURE OF THE STORMS. CONVECTION THAT IS NOT ASSOCIATED WITH THE DRY SLOT BASE OR THE CENTER OF THE UPPER LEVEL CIRCULATION WILL DIMINISH AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. THE UPPER LOW WILL OSCILLATE SOUTHWARD OVERNIGHT. AS THE CENTER OF CIRCULATION SHIFTS DOWN TOWARD THE EASTERN VA/NC BORDER...THIS WILL PROVIDE A FOCUS FOR SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY THROUGH TONIGHT IN EXTREME SOUTHEAST VA/NORTHEAST NC. LOCALLY HEAVY RAINFALL/MINOR FLOODING WILL BE THE MAIN IMPACT UNDER ANY STORM CORES. AREAS OF FOG ARE POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING...ESPECIALLY IN LOCATIONS WHERE RAINFALL ENDS THIS EVENING THROUGH AT LEAST A FEW HOURS PRIOR TO DAYBREAK. AT THIS TIME DO NOT EXPECT WIDESPREAD DENSE FOG TO DEVELOP...HOWEVER THAT DOES NOT MEAN THAT LOCALLY DENSE WILL NOT OCCUR. TRAVELLERS SHOULD BE AWARE OF THE POTENTIAL FOR RAPID REDUCTIONS OF VISIBILITIES DURING THE MORNING COMMUTE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... THE UPPER LOW WILL KEEP ON ITS SOUTHWARD TRACK AS THE UPPER RIDGE AXIS FINALLY MOVES OVER THE MID ATLANTIC REGION THURSDAY. JUST ENOUGH SHORTWAVE ENERGY AND MOISTURE GET SHUNTED TO THE SOUTH FOR ANOTHER ROUND OF AFTERNOON SHOWERS/THUNDERSTORMS IN SOUTHERN VA/NORTHEAST NC. FOG IS EXPECTED TO BE A REPEAT OFFENDER THURSDAY NIGHT INTO FRIDAY MORNING BUT OVERALL COVERAGE IS ANTICIPATED TO BE MUCH LESS THAN PREVIOUS MORNINGS. SIMILAR CONDITIONS ARE LIKELY AGAIN ON FRIDAY WITH AFTERNOON SHOWER/STORM CHANCES. DAYTIME HIGHS WILL INCREASE A FEW DEGREES EACH DAY...WITH FRIDAY POTENTIALLY BEING THE WARMEST DAY OF THE WEEK. EXPECT HIGHS IN LOW TO MID 80S FOR INTERIOR VA/NC AND UPPER 70S FOR COASTAL AREAS (INCLUDING THE LOWER EASTERN SHORE). && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODELS CONTINUE TO SHOW THE UPR LOW CURRENTLY OVER THE SOUTHERN PLAINS SLOWLY PUSHING EASTWARD THROUGH THE REST OF THIS WEEK AND EVENTUALLY IMPACTING THE MID-ATLANTIC REGION THIS COMING WEEKEND. MOISTURE ASSOCIATED WITH THIS SYSTEM SPREADS EAST AND INTO THE FA BY LATE FRIDAY NIGHT...SO HAVE MAINTAINED POPS IN THE 30-50% RANGE ACCORDINGLY (~50% FAR WEST). MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON TIMING/TRACK OF UPR LOW FOR THIS WEEKEND...WHICH NOW LOOKS LIKE IT WILL MOVE INTO AND THRU THE MID-ATLANTIC STATES SAT NIGHT AND SUNDAY BEFORE MOVING OFF THE COAST SUNDAY NIGHT. AS SUCH...HAVE GONE WITH LIKELY POPS FOR SAT/SAT NIGHT (60%)...SOLID CHC POPS SUNDAY (50%)...THEN TAPERED POPS OFF SUNDAY NIGHT AS THE UPR LOW PULLS AWAY. DRY WX RETURNS ON MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK WITH SFC HIGH PRESSURE BACK IN CONTROL. CONTINUED MILD THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE 70S...EXCEPT SLIGHTLY COOLER FOR COASTAL AREAS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... CU FIELD WILL CONTINUE TO EXPAND THIS AFTN AS SURFACE HEATING INCREASES THE INSTABILITY THROUGH OUT THE AREA. SCT SHRA AND TSRA ARE EXPECT LATER TODAY...BUT COVERAGE WILL BE WIDESPREAD SO DID NOT HAVE ENOUGH CONFIDENCE TO PLACE PRECIP AT ANY TAF SITE. IF ANY STORMS DEVELOP NEAR A TAF SITE...EXPECT WINDS TO GUST TO AROUND 30 KT WITH HEAVY RAIN AND VIS AOB 3SM. AFTER SUNSET THE STORMS SHOULD DIE DOWN AS THE INSTABILITY QUICKLY DECREASES. WITH LIGHT S WINDS AND A MOIST BOUNDARY LAYER...HEAVY FOG AND LOW STRATUS COULD FORM EARLY THU MORNING. CONDITIONS WILL CLEAR THU MORNING INTO THE EARLY AFTN AS MIXING TAKES PLACE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THU AFTN...WITH FOG AND STRATUS POSSIBLE AGAIN FRI MORNING. && .MARINE... BENIGN WX PATTERN TO CONTINUE ACROSS THE WATERS THROUGH FRIDAY AS A SFC RIDGE OF HIGH PRESSURE REMAINS ANCHORED ALONG THE MID-ATLANTIC COAST. SIMILAR TO THE PAST FEW DAYS AREAS OF FOG WILL BE POSSIBLE EARLY THURS MORNING. WINDS WILL BE SE TONIGHT BETWEEN 5-10 KT...THEN WILL TURN SSW ON THURS AROUND 10KT. BY FRIDAY...WINDS REMAIN LIGHT BUT DIRECTION WILL BE CHALLENGING AS A WEAK BACK DOOR FRONT PUSHES SOUTHWARD INTO THE NORTHERN COASTAL WATERS BY AFTER NOON. EXPECTING NE WINDS ACROSS THE NORTHERN COASTAL WATERS WITH S OR SE WINDS FOR THE CHES BAY AND THE REST OF THE COASTAL WATERS/CURRITUCK SOUND. SEAS REMAIN 2-3 FT AND WAVES IN THE BAY 1-2 FT THRU FRIDAY. A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE MARINE AREA THIS WEEKEND...BRINGING A GOOD CHANCE OF SHWRS/TSTMS AND AN INCREASE IN WINDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...BMD SHORT TERM...BMD LONG TERM...JDM AVIATION...DAP MARINE...JDM
Hazardous weather outlook, Mar 21, 3:55 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT WED MAR 21 2012 MDZ021>025-VAZ048-049-060>091-099-100-222000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT WITH SOME LOCALLY DENSE FOG POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-222000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ092>098-222000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. PATCHY FOG IS EXPECTED TO DEVELOP IN AREAS WHERE RAINFALL ENDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Mar 21, 4:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED MAR 21 2012
NCZ017-VAZ098-212100-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
434 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO VIRGINIA BEACH BACK BAY AREA...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BACK BAY...OR ABOUT 6 MILES
NORTHWEST OF KNOTTS ISLAND...MOVING NORTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BACK BAY AT 455 PM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3648 7598 3649 7600 3652 7599 3655 7602
3653 7602 3651 7602 3650 7603 3654 7611
3675 7602 3671 7591 3669 7591 3662 7587
3658 7587
05Special weather statement, Mar 21, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT WED MAR 21 2012
VAZ095-212145-
NORFOLK/PORTSMOUTH VA-
445 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO NORTFOLK/PORTSMOUTH...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER DOWNTOWN PORTSMOUTH...MOVING
NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DOWNTOWN
NORFOLK AT 500 PM EDT...GHENT AT 505 PM EDT...NORVIEW AT 520 PM
EDT...WARDS CORNER AT 535 PM EDT...NORFOLK NAVAL AIR STATION AT 545
PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3680 7630 3680 7635 3695 7636 3696 7634
3694 7618
MMONTESpecial weather statement, Mar 21, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT WED MAR 21 2012
VAZ095-212145-
NORFOLK/PORTSMOUTH VA-
445 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO NORFOLK/PORTSMOUTH...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER DOWNTOWN PORTSMOUTH...MOVING
NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DOWNTOWN
NORFOLK AT 500 PM EDT...GHENT AT 505 PM EDT...NORVIEW AT 520 PM
EDT...WARDS CORNER AT 535 PM EDT...NORFOLK NAVAL AIR STATION AT 545
PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3680 7630 3680 7635 3695 7636 3696 7634
3694 7618
MMONTESpecial weather statement, Mar 21, 5:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT WED MAR 21 2012
MDZ021-022-212145-
DORCHESTER MD-WICOMICO MD-
500 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN DORCHESTER AND WESTERN
WICOMICO COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF DORCHESTER AND
WICOMICO COUNTIES AT 458 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTH AT 10 MPH.
* THESE STRONG THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3856 7569 3847 7569 3846 7563 3834 7564
3828 7579 3853 7599
DEROSASpecial weather statement, Mar 21, 5:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT WED MAR 21 2012
VAZ080-081-212145-
DINWIDDIE VA-PRINCE GEORGE VA-
510 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO WESTERN PRINCE GEORGE COUNTY...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NEAR RICHARD BLAND COLLEGE TO I 85 AND
ROUTE 460. THESE STORMS MOVING SOUTHEAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RICHARD BLAND COLLEGE AROUND 515 PM EDT.
EXPECT LOCALLY HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3710 7724 3703 7739 3702 7753 3718 7754
3723 7734
05Special weather statement, Mar 21, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT WED MAR 21 2012
VAZ079-080-087-088-212215-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
513 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORMS OVER NORTHERN GREENSVILLE AND BRUNSWICK
COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM OVER NORTHERN GREENSVILLE AND
NORTHEAST BRUNSWICK COUNTIES MOVING WEST AT AROUND 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CALLAVILLE AT 515 PM
EDT...WARFIELD AT 530 PM EDT...RAWLINGS AT 535 PM EDT.
WIND GUSTS TO 35 MPH...HEAVY RAIN...SMALL HAIL AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3684 7783 3696 7782 3696 7765 3690 7746
3676 7753
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:25 PM EDT | Special Weather Statement | AKQ | Amelia | 65 min |
| Mar 20, 10:02 PM EDT | Special Weather Statement | AKQ | Powhatan | 58 min |
| Mar 20, 10:31 PM EDT | Special Weather Statement | AKQ | Powhatan | 44 min |
| Mar 20, 10:59 PM EDT | Special Weather Statement | AKQ | Chesterfield | 46 min |
| Mar 20, 11:31 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 44 min |
| Mar 21, 12:06 AM EDT | Special Weather Statement | AKQ | Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 39 min |
| Mar 21, 5:36 AM EDT | Dense Fog Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 14 more | 4 hr |
| Mar 21, 3:01 PM EDT | Special Weather Statement | AKQ | Greensville | 59 min |
| Mar 21, 3:20 PM EDT | Special Weather Statement | AKQ | Southampton | 40 min |
| Mar 21, 3:30 PM EDT | Special Weather Statement | AKQ | York | 30 min |
| Mar 21, 3:32 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 28 min |
| Mar 21, 3:52 PM EDT | Special Weather Statement | AKQ | Sussex | 23 min |
| Mar 21, 4:04 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 56 min |
| Mar 21, 4:20 PM EDT | Special Weather Statement | AKQ | Sussex | 55 min |
| Mar 21, 4:22 PM EDT | Special Weather Statement | AKQ | Sussex | 53 min |
| Mar 21, 4:30 PM EDT | Special Weather Statement | AKQ | Prince George | 30 min |
| Mar 21, 4:32 PM EDT | Special Weather Statement | AKQ | James City | 13 min |
| Mar 21, 4:34 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 26 min |
| Mar 21, 4:45 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 60 min |
| Mar 21, 5:10 PM EDT | Special Weather Statement | AKQ | City of Petersburg | 35 min |
| Mar 21, 5:37 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 38 min |
| Mar 21, 5:58 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 62 min |
| Mar 21, 6:01 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Virginia Beach | 59 min |
| Mar 21, 6:07 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights, City of Petersburg | 23 min |
| Mar 21, 6:20 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 55 min |
| Mar 21, 6:30 PM EDT | Special Weather Statement | AKQ | Chesterfield | 30 min |
| Mar 21, 7:02 PM EDT | Special Weather Statement | AKQ | Henrico, City of Richmond | 28 min |
| Mar 21, 7:14 PM EDT | Special Weather Statement | AKQ | King William | 61 min |
| Mar 21, 7:55 PM EDT | Special Weather Statement | AKQ | Hanover | 65 min |
| Mar 21, 4:33 PM EDT | Special Weather Statement | AKQ | Wicomico | 27 min |
| Mar 21, 5:00 PM EDT | Special Weather Statement | AKQ | Wicomico | 45 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.